Thunderstorm Wind, Duval
- When
- August 31, 4:45 PM EST
- Where
- Duval County, Southside Estates
- Property damage
- $5,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 30.300, -81.550
Mobile home damaged.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 31, 12:45 PM EST, 4 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 145 PM EDT FRI AUG 31 2001 CURRENTLY...AT THE MID AND UPPER LEVELS...PERSISTENT HIGH PRES RIDGE EXTENDS FROM THE GOMEX ACROSS CENTRAL FL. CLOUD STREETS SHOW CLOUD-LEVEL RIDGE POSITION ALMOST DOWN TO LAKE OKEECHOBEE. AT THE SFC...WK RIDGE HAS SHIFTED S TO CENTRAL FL. HOWEVER...WEAKER RIDGING EXTENDS NW INTO GA. THIS HAS KEPT SFC WINDS LIGHT AGAIN TODAY...EVEN THO WINDS OFF THE DECK HAVE INCREASED OUT OF THE SW. MODELS & FORECAST...12Z MESO-ETA A LITTLE LESS BULLISH ON POP COVERAGE TODAY THAN THE 06Z RUN...AND PRESENT CU FIELD IS LAGGING YESTERDAYS DEVELOPMENT STAGE BY ABOUT AN HOUR. STILL THINK GOOD SEABREEZE MERGER WILL OCCUR OVER E CENTRAL AREAS WITH LOW-LEVEL WIND FLOW PUSHING ACTIVITY BACK TOWARD THE ATLANTIC COAST BY EVENING. MAY UP E COAST EVENING POPS INDICATED BELOW BEFORE PRESS TIME. BIG 3 MODELS CONTINUE TO PUSH SFC FRONT...NOW OVER OH VALLEY... TOWARD THE EXTREME N ZONES BY LATE SUN. AVN STILL MOST PROGRESSIVE...MAINLY DUE TO FAIRLY DEEP LOW DEVELOPMENT OVER NC SUN. AVN ALSO SHOWS ANOTHER DEVELOPING OVER NE TX. OTHER MODELS SHOW WEAK WAVES ALONG FRONT WITH SIMILAR POSITIONS...WITH MUCH LESS DEPTH. WITH NO REALLY GOOD SHORT WAVE ENERGY TO WORK WITH...THINK AVN OVERDONE. AS A RESULT...THINK FRONT MAY BACKDOOR TO NEAR THE FL/GA LINE OVER THE COASTAL WATERS...BUT WILL NOT PUSH MUCH FARTHER THAN OUR N CWA OVER LAND. WILL CONTINUE CURRENT GENERAL TREND OF FCST. EXTENDED...WHAT IS LEFT OF FRONT WILL GENERALLY WASH OUT EARLY NEXT WEEK WITH NE TO E FLOW BRIDGING FRONT. NOT MUCH CHANGE TO CURRENT PACKAGE. MARINE...WILL NOT INCREASE WINDS AS MUCH AS AVN...SINCE MUCH OF THIS INCREASE IS DUE TO LOW DEVELOPMENT NE OF AREA. LITTLE CHANGE TO PRESENT PACKAGE. PRELIM... AMG 73/89/73/89 3635 SSI 75/89/75/87 4545 JAX 72/91/73/90 4645 GNV 72/92/73/91 3425 31 .JAX... .GA...NONE. .FL...NONE. PUBLIC/MARINE...SEC AVIATION/FIRE...BLS
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-312200- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1201 PM EDT FRI AUG 31 2001 ...SCATTERED TO NUMEROUS THUNDERSTORMS LATE THIS AFTERNOON AND EVENING... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED OVER NORTHEAST FLORIDA AND SOUTHEAST GEORGIA LATE THIS AFTERNOON AND MOVE NORTHEAST AROUND 10 TO 15 MPH. STORMS WILL INITIALLY FORM NEAR INTERSTATE 75 THIS AFTERNOON AND THEN SHIFT TOWARD INTERSTATE 95 BY EARLY EVENING. ANY STORMS THAT FORM WILL BE CAPABLE OF FREQUENT CLOUD TO GROUND LIGHTNING...LOCALLY HEAVY RAIN...AND WIND GUSTS TO 40 MPH. ALTHOUGH A FEW THUNDERSTORMS MAY BE STRONG...SEVERE WEATHER IS NOT EXPECTED TODAY AND SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Mobile home damaged.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2001Every state in 2001This day in weather historyWarnings in Florida, August 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5262143.